Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Do you think it's safe to stop this med at this point?

Posted by on Mar. 15, 2015 at 11:12 AM
  • 10 Replies

I've taken Saphris for just under 3 weeks. I just increased it 2 days ago. I feel awful, just severely drugged up and groggy. Since as far as I can tell it's just making me feel worse at thid point, I'm thinking of stopping it tonight. I can barely keep my eyes open b/c I feel so drugged up. I'm thinking that 18 days on a non-addictive med doesn't require a tapering...I will call my dr tomorrow but wondering if anyone else has felt so bad you just stopped a med? I'll call my dr tomorrow.

by on Mar. 15, 2015 at 11:12 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
lucy164
by Peggy on Mar. 15, 2015 at 11:37 AM

No, I would never just stop taking any medication without asking my doctor first.  You don't have too long to wait until tomorrow.

SpiritFortress
by on Mar. 15, 2015 at 12:40 PM

Honestly, I just stop meds that aren't working for me all the time. I always have. I know it's not recommended.

lyrick24
by Group Admin on Mar. 15, 2015 at 1:45 PM

 some meds that say they are non-addictive can still give us withdrawal symptoms. i tried to come off of paxil like that and it was awful. i would wait and talk to my dr.

momwriter
by Silver Member on Mar. 15, 2015 at 1:49 PM

Actually, I have all these sores in my mouth/gums which I thought was due to stress. I just looked up med side effects and mouth sores are a severe side effect. I'm just not responding well to this :( Honestly, the only reason I'm worried about stopping this med is that it's helping me sleep at night...but what good is it if I'm a zombie all day? :(

Quoting lyrick24:

 some meds that say they are non-addictive can still give us withdrawal symptoms. i tried to come off of paxil like that and it was awful. i would wait and talk to my dr.


bambismom
by Gold Member on Mar. 15, 2015 at 2:20 PM

As horrible as you might feel you will feel even worse if you suddenly stop the med.  You need to at the very least go every other day for a few days, then every 3rd day, etc. 

matreshka
by on Mar. 15, 2015 at 6:10 PM
Get some peroxide from the drug store and rinse with that. Don't swallow! Topamax was doing that to me but that's the only bad side effect I got. The peroxide rinse nightly cleared it up.

For me I would stop meds cold turkey and deal with withdrawal. I dealt with klonopin withdrawal on my own. I have had some seriously bad withdrawals. I honestly think kicking a hard core heroin habit is easier than coming of of some of these heavier anti psycotics and benzos.

But I would never suggest to someone else "Oh yeah stop taking your meds cold turkey" you seriously could get really sick. Medically sick.

Saphris sucks. All I can really remember was having diarrhea so bad I could barely make it to the bathroom in time and that was constant. I wasnot absorbing nutrients.


Quoting momwriter:

Actually, I have all these sores in my mouth/gums which I thought was due to stress. I just looked up med side effects and mouth sores are a severe side effect. I'm just not responding well to this :( Honestly, the only reason I'm worried about stopping this med is that it's helping me sleep at night...but what good is it if I'm a zombie all day? :(

Quoting lyrick24:

 some meds that say they are non-addictive can still give us withdrawal symptoms. i tried to come off of paxil like that and it was awful. i would wait and talk to my dr.

momwriter
by Silver Member on Mar. 15, 2015 at 6:47 PM

I've taken it for 18 days. I don't think I'd have withdrawal at this point...? I guess there's no way to tell. I've felt much quicker relief from other antipsychotics. This one only seems to be good for making me sleep.

Quoting matreshka: Get some peroxide from the drug store and rinse with that. Don't swallow! Topamax was doing that to me but that's the only bad side effect I got. The peroxide rinse nightly cleared it up. For me I would stop meds cold turkey and deal with withdrawal. I dealt with klonopin withdrawal on my own. I have had some seriously bad withdrawals. I honestly think kicking a hard core heroin habit is easier than coming of of some of these heavier anti psycotics and benzos. But I would never suggest to someone else "Oh yeah stop taking your meds cold turkey" you seriously could get really sick. Medically sick. Saphris sucks. All I can really remember was having diarrhea so bad I could barely make it to the bathroom in time and that was constant. I wasnot absorbing nutrients.
Quoting momwriter:

Actually, I have all these sores in my mouth/gums which I thought was due to stress. I just looked up med side effects and mouth sores are a severe side effect. I'm just not responding well to this :( Honestly, the only reason I'm worried about stopping this med is that it's helping me sleep at night...but what good is it if I'm a zombie all day? :(

Quoting lyrick24:

 some meds that say they are non-addictive can still give us withdrawal symptoms. i tried to come off of paxil like that and it was awful. i would wait and talk to my dr.


cocoa132
by Member on Mar. 15, 2015 at 6:49 PM
I took myself off of 2 of 4 drugs ands its been 1 month,I told my doctor and she's proud of me,that I'm doing so well ,but the drug I needed the most I stayed on.
Dona127
by Member on Mar. 15, 2015 at 11:59 PM

 

          I would never just stop a drug that I was taking.  The last dr. appt. I had I wanted him to give me a smaller medicine in a tablet or capsule form.  My pill was a long ablong tablet that was hard to swallow.  I used to cut it in half to it would be easier to take.  I was supposed to take this pill 2 times a day.  It also made me very tired & sleepy.  I would fall asleep writing or working on the computer.  Even eating I would just fall asleep.  I told my dr. about how sleepy I was & he did nothing about it.

       He finally gave me another smaller pill.  I thought it was the same medicine I was taking before.  But it wasn't!  It was another pill for mood swings.  I got very sick on that new one he gave me.  I got so dizzy & very nervous my hands would shake very bad.  I called my dr. & told him the medicine was not working with me.  I still wanted a smaller pill in what I was taken the first time.  He called the drug store for the pills I wanted.  Now I'm feeling much better & not sleeply anymore.  Stopping the other pill did give me bad withdral systems which only lasted a few hours.  Thank God!

 

captainjack
by Silver Member on Mar. 16, 2015 at 6:50 AM

I stopped taking meds once but 5 years later had to go back on them.  So...talk to your dr.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)